MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6370
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the c6370, spectrum ii suture hook, medium crescent was being used on 03oct22 during a labral repair procedure when it was reported ¿after one use the hook separated from the post in the shoulder.¿ further assessment questioning found that ¿the device did fragment and was retrieved using a king fischer instrument¿.The procedure was completed with the use of an alternate disposable hook and a 2-minute delay was reported during the procedure.There was no report of injury, medical intervention or hospitalization required for the patient.The current status of the patient is ¿good¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the c6370, spectrum ii suture hook, medium crescent was being used on (b)(6) 2022 during a labral repair procedure when it was reported ¿after one use the hook separated from the post in the shoulder.¿ further assessment questioning found that ¿the device did fragment and was retrieved using a king fischer instrument¿.The procedure was completed with the use of an alternate disposable hook and a 2-minute delay was reported during the procedure.There was no report of injury, medical intervention or hospitalization required for the patient.The current status of the patient is ¿good¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not being returned and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.Although this is a reusable device, it is not serviceable.Therefore, a service history is not available for review.A two-year review of complaint history revealed there has been a total of 11 complaints, regarding 12 devices, for this device family and failure mode.During this same time frame 53,135 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised that if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 
3152230184
MDR Report Key15578988
Report Number1017294-2022-00098
Device Sequence Number6763570
Product Code LXH
UDI-Device Identifier10845854031117
UDI-Public(01)10845854031117(11)220722(10)1258418
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC6370
Device Catalogue NumberC6370
Device Lot Number1258418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic